MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544500 |
| Medical Device Problem Codes |
Material Rupture (1546); Migration (4003)
| Health Effect - Clinical Codes |
Cyst(s) (1800); Deformity/ Disfigurement (2360)
| Date of Event |
07/21/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 43-year-old black or african american female patient underwent a primary breast augmentation surgery with a 500cc mentor memorygel breast implant.Post-operatively, the patient experienced a rupture of her right prosthesis, which was confirmed via ultrasound.As a result, the patient underwent removal surgery on (b)(6), 2023.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On august 31, 2023, mentor received the device for evaluation.On september 05, 2023, mentor completed a visual inspection of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to be ruptured.As the authorization form for examination was not received the product evaluation lab couldn't identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 13, 2023, mentor received additional information.The patient experienced a cyst in her right breast and bilateral malposition of her implants.A second file was generated to document the patient's left prosthesis. refer to manufacturing report number 1645337-2024-00313 for the contralateral event.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The authorization form for examination was received and on january 30, 2024, mentor added the following information to the device evaluation summary: an area of siltex cracking was observed at the edge of the rent.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.On january 31, 2024, mentor became aware that information was inadvertently omitted from the previous report.Date of explant was updated to (b)(6) 2023.Manufacturer¿s reference number: (b)(4), in the previous report, d6 event date should have been populated with (b)(6) 2023.
Additional Manufacturer Narrative
On january 10, 2024, information was added to the device evaluation summary.Updates to the device evaluation summary: a breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Manufacturer¿s reference number: (b)(4).